MURAL - Maynooth University Research Archive Library



    Reduced-complexity estimation for large-scale hidden Markov models


    Dey, Subhrakanti and Mareels, Iven (2004) Reduced-complexity estimation for large-scale hidden Markov models. IEEE Transactions on Signal Processing, 52 (5). pp. 1242-1249. ISSN 1053-587X

    [img]
    Preview
    Download (234kB) | Preview


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    In this paper, we address the problem of reduced-complexity estimation of general large-scale hidden Markov models (HMMs) with underlying nearly completely decomposable discrete-time Markov chains and finite-state outputs. An algorithm is presented that computes O(/spl epsi/) (where /spl epsi/ is the related weak coupling parameter) approximations to the aggregate and full-order filtered estimates with substantial computational savings. These savings are shown to be quite large when the chains have blocks with small individual dimensions. Some simulation studies are presented to demonstrate the performance of the algorithm.

    Item Type: Article
    Keywords: Computational complexity; hidden Markov models; Markov chains; nearly completely decomposable; state estimation;
    Academic Unit: Faculty of Science and Engineering > Electronic Engineering
    Faculty of Science and Engineering > Research Institutes > Hamilton Institute
    Item ID: 14416
    Identification Number: https://doi.org/10.1109/TSP.2004.826171
    Depositing User: Subhrakanti Dey
    Date Deposited: 11 May 2021 14:13
    Journal or Publication Title: IEEE Transactions on Signal Processing
    Publisher: Institute of Electrical and Electronics Engineers
    Refereed: Yes
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year